Wildfire, Oldham
- When
- January 7, 3:58 PM CST to 6:12 PM CST
- Where
- Oldham forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.405, -102.603 (the zone’s center; the record gives no point)
The Bridwell Wildfire began around 1558CST about three miles northeast of Boise Texas in Oldham County. The wildfire consumed approximately three hundred acres and was caused by vehicle dragging chain on road or highway.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Bridwell Wildfire began around 1558CST about three miles northeast of Boise Texas in Oldham County. The wildfire consumed approximately three hundred acres and was caused by vehicle dragging chain on road or highway. There was a report that one home was threatened by the wildfire but was saved, however there were no other reports of any homes or other structures threatened, damaged or destroyed by the wildfire. There were also no reports of any injuries or fatalities. The wildfire was brought under control around 1812CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jan 7, 3:29 PM CST, 29 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 329 PM CST Mon Jan 7 2019 .SHORT TERM... A cold front will move south across the Panhandles tonight and then surface high pressure will build south during the day bringing winds around to the east by late in the afternoon on Tuesday. Highs on Tuesday are expected to be about 10 to 15 degrees cooler on Tuesday compared to today. LG && .LONG TERM... Upper level pattern expected to remain progressive with transient ridge crossing the southern Rockies Wednesday while southern stream trough becomes evident over southern Baja in split flow pattern going into Thursday. The southern stream open wave trough will become the focus of attention for bringing increased precip chances to portions of the southern Plains (including the Panhandles) towards late Thursday through Friday night (see more below for details). Otherwise, expect near average conditions on Wednesday and Thursday as a surface ridge shifts east out of the southern Plains. Lee pressure falls will be maximized across the northwest zones Wednesday resulting in breezy conditions during the afternoon. Breezy conditions will shift into the eastern zones on Thursday as surface high pressure moves into midwest states. Latest model guidance has slowed the progression of the aforementioned southern stream trough as it moves out of southern Baja and across the Desert Southwest. This allows for better subtropical mid/upper level moisture transport into the southern plains with longer period of southwest flow aloft. Low level moisture will also arrive Thursday into Thursday night as 850mb to 700mb theta-E advection increases across the southern FA. The better mid and upper level moisture does not arrive until Thursday night into Friday. Hints of some isentropic lift show up during the day Friday into Friday night as a surface low tries to develop in West Texas. Meanwhile, a shortwave breaks off the northern stream flow near CA coast and tries to merge with southern stream trough as the axis crosses the the southern Rockies. Deterministic guidance has not had a good track record with these southern stream / split flow type systems this winter. The Canadian model is hinting at some quick deepening of the low and a more southern track. The GFS is weaker and further north (but the experimental FV3 actually matches up better with the Canadian, and bears watching closely). The ECMWF is somewhere between. Recent experience suggest further south and slower verifies better. In this case, there may not be a lot of cold air to work with either way, however, a mention of rain/snow mix was introduced for Friday night behind a cold front. Precip chances on Thursday night into Friday (mainly in eastern FA) are expected to be rain currently, but again, timing and strength of this system will likely change in models over the next few days. Split flow pattern continues into weekend with more zonal flow at 500mb behind upper trough. Some lingering precip can't be ruled out during the day Saturday if the upper low slows down considerably. Otherwise, drier conditions with near to below average conditions are expected on Saturday and Sunday. Ward && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 29 52 25 52 35 / 0 0 0 0 0 Beaver OK 29 53 23 54 31 / 0 0 0 0 0 Boise City OK 26 47 24 53 28 / 0 0 0 0 0 Borger TX 30 53 27 54 36 / 0 0 0 0 0 Boys Ranch TX 28 53 24 55 33 / 0 0 0 0 0 Canyon TX 29 54 24 52 34 / 0 0 0 5 5 Clarendon TX 35 55 27 51 37 / 0 0 0 0 5 Dalhart TX 27 48 22 53 28 / 0 0 0 0 0 Guymon OK 26 46 24 51 29 / 0 0 0 0 0 Hereford TX 29 53 24 53 34 / 0 0 0 5 5 Lipscomb TX 31 54 22 53 34 / 0 0 0 0 0 Pampa TX 30 52 24 51 35 / 0 0 0 0 0 Shamrock TX 34 55 25 51 36 / 0 0 0 0 5 Wellington TX 36 56 27 52 37 / 0 0 0 0 10 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 15/99
Hazardous Weather Outlook National Weather Service Amarillo TX 350 PM CST Mon Jan 7 2019 OKZ001>003-TXZ001>020-317-081000- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 350 PM CST Mon Jan 7 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Elevated fire weather conditions are expected this afternoon across the southwest and south central Texas Panhandle due to west winds of 15 to 20 mph with higher gusts along with minimum relative humidity values near 20 percent. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated fire weather conditions this afternoon across the southwest and south central Texas Panhandle.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, January 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 808177.